MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, following placement of the device on (b)(6) 2017, the redo single lumen tpn catheter "appears fissured in the part where it narrows" [sic].The event was also translated as " cvc rupture - it appears split where it shrinks" [sic].The catheter reportedly ruptured along a narrow area of the device.No additional procedures were allegedly required as a result of this issue, and no patient adverse effects were reported.The product is reportedly available for return; however, as of the date of this report, no product has yet been received for evaluation.
 
Additional Manufacturer Narrative
Additional information: the device has been returned and evaluated.Investigation summary: a review of the complaint history, instructions for use(ifu), device history record, specifications, quality control, and a visual inspection of the returned device were conducted during the investigation.No systemic issues were found related to the reported complaint.One opened complaint device has been returned for investigation.A visual examination noted the seal between the tubing and the hub has pulled loose on the entire circumference.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause cannot be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6894175
Report Number1820334-2017-03256
Device Sequence Number16346040
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)191017(10)7221721
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 MO